• TGB Lawyers Investigating Yasmin or Yaz Australian Class Action

    Australian women who use the popular Yasmin or Yaz birth control pills may be entitled to compensation.

    The Yasmin and Yaz contraceptives have been associated with an increased risk of health issues, including:

    Stroke

    Heart attack

    Gall bladder issues

    Blood clots

    Deep Vein Thrombosis

    Pulmonary Embolism

    The ingredient in question is the hormone Drospirenone. Pharmaceutical company Bayer, the maker of Yasmin and Yaz, may have misrepresented the risks of harm arising from using either of these tablets.

    Around 200,000 Australian women are believed to be using Yasmin and Yaz, which is now the subject of a number of class actions worldwide.

    If you have been adversely affected by Yasmin or Yaz register for a potential Australian class action here, call Partner Tim White on (08) 8212 1077 or send an email to arrange a free, no obligation consultation.

    View media coverage.

    Know Your Pill - A Facebook page raising awareness about the potential dangers of Yasmin and Yaz.

    Tim White
    Partner

    08 8212 1077 (Adelaide)
    08 8250 6668 (Salisbury/Gawler)
    08 8322 2755 (Reynella)
    08 9211 5800 (Perth, WA)
    twhite@tgb.com.au

    TGB is now open in Perth!

    Comments

    Hi,
    When i was 18 (2007) i was diagnosed with poly cystic ovaries. The doctors solution to this problem was to use 'Yasmin'. it was fantastic at the start but it didnt last long. About 4 years ago I had my first DVT while on Yasmin. My doctor nor I, was aware of the risk Yasmin posed. About 2 years after that I had my second DVT and needless to say was taken off the pill. I have spent time in hospital. Endless blood tests and scans none of which have explained why I got the clots, all fingers point at the common denominator 'Yasmin'. At the time there were class actions against Bayer in other countries but not Australia. I saw a news article tonight and it has arisen my desire to voice my story about Yasmin not only to warn other women, but to get some sort of compensation for all the money I have spent not only on the pill that caused me this problem but warfrin, clexane, compression stockings, scans and specialists and time I have had off work to attend medical appointments. I now wear medical grade compression stocking because the clots have 'stuffed' my legs.
    I am very looking forward to what I can do to help take action against the makers of this drug.
    Megan

    I've been using Yasmin for the last 11 months and on the 2nd of August I starred feeling like I had bricks on my chest. On Saturday I was breathing very shallow and by Tuesday had an asthma attack, fever, pain in my lungs and very shallow breathing. My husband called the ambulance. When I got to the hospital the did chest X-ray and blood tests, everything can back normal. The doctor then suggested to do a blood test to see if it would show the possibility of a blood clot due to me using the contraceptive pill Yasmin. He did say this was very rare for some young and fit like me but had to look at all avenues. When the results came back it was positive. The next morning he sent me for a scan and detected there was a small clot they broken off from a clot in my leg and passed through my heart (lucky) but blocked an artery to my lung and had unfortunately killed of a small part of my lung off that can't ever be fixed, I will just learn to live with it. I'm still in hospital now with this issue. I will be going home probably tomorrow to which I will have to start self injecting myself with clexane (blood thinner/anti coagulant) for the next 6 days and go for blood tests on every one of those days, then go onto warfarin for the next 6-8 months.

    I am married and have 3 young children and it makes me so upset to know the contraceptive pill I choose to take has done this to me. It's changed my life and not for the better. I don't smoke, I haven't been on any aeroplanes for the last 2 years and I haven't had any operations this past 3 years and no family history of it. There is no other reason for this clot to be present in my body.

    Kind regards,
    Kelly.

    Sorry just to clarify Ive had 3 out of the 6 items you have listed.

    Hi, my name is Rachael and in September 2010 my doctor put me on yaz telling me it was a very safe contraceptive. Within a very short period of 6 weeks of taking the drug I ended up in hospital with bilateral dvt's in my groins. My clots were so big my legs were 3 times their normal size. I was awoken in the night and unable to move, my legs felt like concrete....I remained in hospital for approximately 4 weeks, unable to walk I became confirmed to a wheel chair and needed assistance to do everyday tasks. I remained in the wheel chair for 6 months as my legs were in constant pain and it took a lot of therapy for me to get them to allow me to walk again. They have never been the same, I can only walk short distances before the pain sets in. As a result I will be on warfarin for the rest of my life. I was taken off it for a period of 2 weeks and had new clots in my legs as my veins are damaged beyond repair. So I take my meds, do blood tests constantly and see my specialist on a regular basis to be monitored. During 2011 my health declined further, along with resulting in the removal of my gallbladder and a severe case of kidney stones. Prior to taking yaz I was lucky to see a Dr for a cold. It has changed my life forever, I have also been put in a position where I had to stop working. I hopene day soon this drug is removed from the market to save another female from its horrific effects.

    i was diagnosed with PCOS and given Yasmin. It only took a few short months for me to become so sick that i went off it and found out it had been harming my liver. I had blood test nearly every week to make sure my body was recovering from going off Yasmin birth control pill. i was so sick it took a massive toll on my family. I emailed every news program to get this pill off the shelf. Not once was my plea heard and all i could do was email, call and text my friends who were on it and warn them.
    i have all my research still here in a folder. This pill is banned in the USA for gods sake. why has it taken this long to get something done in Australia?

    Hello, in 2006 I had a Pulmonary Embolism and came within 30mins of death. My lung is now permanently scarred. I have 3 children that came very close to being motherless. At the time doctors could not find any one cause, previous to the clot I had taken Yasmin for a few years....apparently there were no serious side effects....really? I'd like to find out if this may have been the primary cause.

    Rebecca

    I developed a deadly blood clot when I was 19 years of age (2010) after taking Yaz. At the time I was healthy and fit, in fact I was training in figure skating with hopes to train overseas.

    When the clot was discovered the doctor advised me that if I had ignored my symptoms 3-5 more hours I would have had my arm amputated. She also told me if I left it for 1 more day I would have been dead. Very traumatic experience! I was placed on blood thinners and all sorts of medication!

    Since the clot has been discovered my whole life has had to be changed.

    I am hoping a class action can be started for blood clot victims in Australia. It amazes me why this drug is still even available!

    I was on Yasmin for 6 weeks, prescribed as treatment for endometriosis, and woke in the middle of the night with such intense pain that I thought I was having a heart attack.

    Diagnosed with pulmonary embolus and inch from my heart, in and out of hospital for the next six weeks, a resulting pleural effusion that has caused permanent scarring on my right lung.

    I have now been told that not only should I never take any oral contraceptive ever again but I will also have to deal with menopause unaided!

    In September 2011, after commencing on Yaz in July, I was hospitalised with a pulmonary embolism, what the doctors referred to as a "large, wedge-shaped clot". I had to have clexane injections for two weeks and then was put on Warfarin for over 6 months. Initially I had weekly blood tests, then they moved to fortnightly and finally monthly.

    For two years I was too scared to use any other form of birth control than barrier methods and have only recently started on the mini pill. Even so, every time I feel short of breath, or my leg feels a little strange, I worry that I have another clot because I am now more susceptible due to having the first one.

    I recently had another blood test which came back positive for a potential clot and needed an ultrasound on my leg. All came back clear, but this is what the rest of my life looks like - every time something doesn't feel right it will be better to be safe than sorry and go and get it checked.

    I just hope that women can be made aware of the risks of Yaz - I definitely wasn't!

    In November of 2012 I was hospitalized for blood clots in my left arm. After 3 days of ineffective treatment my arm had died and was beginning to molt. They amputated me above the elbow. I have done the injections, aspirin, warfin, and am now on Xarelto for life. I have now adjusted to life as an amputee but am unable to wear my prosthetic due to pain issues. I pray for each and everyone of you who have suffered. Pray for acceptance of your new life, and compensation for your injuries and losses.

    I was hours away from having a stroke. I've been dizzy, unable to drive or get around, sever migraine, blurred vision, nausea & vomiting. Spent 3 days in hospital/waiting to see if I have a blood clot.

    Post a Comment